MAUDE Adverse Event Report: CENTINEL SPINE, LLC. PRODISC L US SUPERIOR ENDPLATE MEDIUM 11 DEGREE; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. PRODISC L US SUPERIOR ENDPLATE MEDIUM 11 DEGREE; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-M-SP11S
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Vertebral Fracture (4520)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A patient received a prodisc l implant on (b)(6) 2020.On (b)(6) 2021, the device was explanted and replaced with an alif using unknown devices.The patient suffered a pars fracture and pain.The surgeon believes there is an unknown traumatic event which led to the fracture and pain.The patient reported pain after undergoing spinal traction.The prodisc l pe inlay was also dislodged from the inferior endplate.The superior endplate migrated anteriorly and subluxated over the pe inlay.The surgeon indicated the pain and fracture were not caused by the prodisc l device; however, previous complaints indicate these malfunctions have a more than remote chance of causing surgical intervention to preclude serious injury.The information and investigation suggest that the malfunction is likely due to the patient's traumatic event as indicated by the surgeon.There was no indication of a problem during manufacturing based on the device dhr review.The risk assessment for the device indicated the associated risks are identified, mitigated, and accepted.The device was retrieved and sent for scientific testing and analysis.If the results of the evaluation change the results of this investigation, a follow up submission will be completed.This submission is for 1 of the 3 devices involved in this event.
 
Event or Problem Description
A prodisc l removal procedure has been performed on monday (b)(6) 2021.The pdl implant is being removed due to pe inlay migration and superior endplate migration.A lateral x-ray image was provided showing the malfunction.Date of event/diagnosis was (b)(6) 2021.The patient has pain which started about 3 weeks ago after having spinal traction done at her chiropractor.The patient did not have any comorbidities.The surgeon believes that an unknown traumatic injury was the cause of the pdl inlay migration.Mri revealed bilateral fractures of the l5 pedicles.The surgeon does not believe the device caused or contributed to the patient's condition or symptoms.The surgeon replaced the pdl with a bone alif and posterior fixation.The case was completed without any incident or difficulty.

Brand Name
PRODISC L US SUPERIOR ENDPLATE MEDIUM 11 DEGREE
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
MDR Report Key11938264
Report Number3007494564-2021-00045
Device Sequence Number14375778
Product Code MJO
UDI-Device Identifier00843193111807
UDI-Public00843193111807
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberPDL-M-SP11S
Device Catalogue NumberN/A
Device Lot NumberH546540
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR